Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 48, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2015, 12:52 PM EDT for 4 counties in West Virginia; Lawrence County, Kentucky. It was in force for 38 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 12:52 PM EDT (16:52 UTC)
- Expired
- Jun 8, 2015, 1:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lawrence County, KY, Lincoln County, WV, Logan County, WV, Mingo County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 69 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:55 PM EDT | TSTM WND DMG | 5 Ene Blaine, KY | MULTIPLE TREES DOWN NORTHEAST OF BLAINE |
| Jun 8, 12:55 PM EDT | HAIL 0.75 | 5 Ene Blaine, KY | PENNY SIZED HAIL |
| Jun 8, 1:00 PM EDT | TSTM WND DMG | 7 Sw Louisa, KY | 911 CENTER REPORTS TREES DOWN NEAR THE INTERSECTION OF CED GAP RD AND KY 32. TIME ESTIMATED BASED ON RADAR |
| Jun 8, 1:00 PM EDT | HAIL 0.7 | 7 Sw Louisa, KY | EMERGENCY MANAGER RELAYED REPORT OF DIME SIZED HAIL IN THE ADAMS HILL AREA. TIME ESTIMATED BASED ON RADAR. |
| Jun 8, 1:05 PM EDT | HAIL 0.25 | Fort Gay, WV | PUBLIC REPORTS PEA SIZED HAIL IN THE FORT GAY AREA. |
| Jun 8, 1:27 PM EDT | HAIL 0.8 | 2 Ssw East Lynn, WV | FROM THE ARMY CORP OF ENGINEERS. TIME ESTIMATED BASED ON RADAR. |
| Jun 8, 1:40 PM EDT | TSTM WND DMG | 3 Sse Branchland, WV | 911 CENTER REPORTS LARGE TREE DOWN ACROSS RT 10 NEAR MIDKIFF. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
038
WUUS51 KRLX 081652
SVRRLX
KYC127-WVC043-045-059-099-081730-
/O.NEW.KRLX.SV.W.0048.150608T1652Z-150608T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1252 PM EDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAWRENCE COUNTY IN KENTUCKY...
CENTRAL WAYNE COUNTY IN WEST VIRGINIA...
NORTHERN MINGO COUNTY IN WEST VIRGINIA...
SOUTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
NORTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...
* UNTIL 130 PM EDT
* AT 1251 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER KEATON...OR NEAR BLAINE...
AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOUISA...BLAINE...FORT GAY...GILL...EAST LYNN LAKE...HARTS...
DUNLOW...KIAHSVILLE...RANGER...PALERMO...GALLUP...GLENHAYES...
CLIFFORD...GENOA AND EAST LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3799 8284 3808 8287 3822 8208 3810 8201
3795 8204
TIME...MOT...LOC 1651Z 263DEG 41KT 3801 8297
$$
WOLFE1 follow-up statement
491
WWUS51 KRLX 081717
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
117 PM EDT MON JUN 8 2015
KYC127-WVC043-045-059-099-081730-
/O.CON.KRLX.SV.W.0048.000000T0000Z-150608T1730Z/
LAWRENCE KY-WAYNE WV-MINGO WV-LINCOLN WV-LOGAN WV-
117 PM EDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR EAST CENTRAL LAWRENCE...CENTRAL WAYNE...NORTHERN MINGO...
SOUTHWESTERN LINCOLN AND NORTHWESTERN LOGAN COUNTIES...
AT 114 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOUISA...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THE DAMAGING WINDS.
IN ADDITION...AT 1255 PM PENNY SIZE HAIL AND TREE DAMAGE WAS
REPORTED 5 MILES EAST NORTHEAST OF BLAINE IN LAWRENCE COUNTY.
LOCATIONS IMPACTED INCLUDE...
LOUISA...FORT GAY...GILL...EAST LYNN LAKE...HARTS...DUNLOW...
KIAHSVILLE...RANGER...PALERMO...GALLUP...CLIFFORD...GLENHAYES AND
GENOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3799 8281 3808 8276 3822 8208 3810 8201
3795 8204
TIME...MOT...LOC 1714Z 255DEG 59KT 3804 8264
$$
JBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:19 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 8, 11:19 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1119 AM EDT MON JUN 8 2015 .SYNOPSIS... SOUTHERLY BREEZE TODAY. A COLD FRONT ARRIVES LATE THIS AFTERNOON AND SINKS TO OUR SOUTH ON TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... 1100 AM UPDATE...UPDATED POP GRIDS USING A MIX OF HRRR AND 12Z NAM. TRIED TO SHOW TWO AREAS OF ENHANCED POPS...FIRST WITH THE LINE CURRENTLY ENTERING WESTERN CWA...FOLLOWED BY ANOTHER AREA TIED TO THE UPPER VORT MAX FOR LATER AFTERNOON INTO THE OVERNIGHT. ALSO ADDED GUSTY WIND AND HEAVY RAIN MENTION TO WEATHER GRIDS. PREVIOUS DISCUSSION...COLD FRONT TO OUR WEST WILL CONTINUE TO MOVE TOWARDS AND THROUGH THE AREA TODAY AND TONIGHT. GOOD SOUTHERLY FLOW WILL KEEP TEMPERATURES UP TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD AND WITH THE FRONT AS INSTABILITY INCREASES WITH HEATING TODAY. SOME OF THESES STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE HEAVY DOWNPOURS...AS CAPE AND MOISTURE INCREASES...ESPECIALLY THIS AFTERNOON AND EVENING WITH THE FRONT. FRONT EXITS THE AREA BY 12Z TUESDAY. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... WITH THE UPPER TROUGH AXIS EXITING...DYNAMIC FORCING ALSO DEPARTS LEAVING ONLY A POTENTIAL FOR ISOLATED CONVECTION FROM DAYTIME HEATING AND A COLDER POOL OF AIR ALOFT WITH 500MB TEMPS DROPPING IN THE 4-6C RANGE. THE COOLER AIRMASS OVER THE MIDDLE OHIO VALLEY WILL BE SHORT LIVED...WITH THE SURFACE FLOW TURNING SOUTHWESTERLY ONCE AGAIN FOR MID WEEK AHEAD OF THE NEXT COLD FRONT. THIS BOUNDARY WILL PUSH INTO THE NORTHERN ZONES FOR THURSDAY/THURSDAY NIGHT AND WILL STALL THERE...WELL NORTH OF THE I-64 CORRIDOR. KEEP THE POPS CONFINED TO A COUPLE OF TIERS OF COUNTIES SOUTH OF THE PBZ CWA BORDER. AS THICKNESSES INCREASE AFTER TUESDAY...850MB TEMPERATURES WILL CLIMB INTO THE UPPER TEENS TO NEAR 20C...SUGGESTING SURFACE READINGS IN THE LOWLANDS WILL REACH THE 90F MARK. THIS IS A CONSERVATIVE FORECAST FOR THE TIME BEING. IF RAINFALL COVERAGE/AMOUNTS ARE NOT VERY GOOD TODAY...THE DRY GROUND WILL SUPPORT ADDITIONAL HEATING REQUIRING HIGHER VALUES IN THE MAX FORECAST ON THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... GENERALLY FOLLOWED WPC GUIDANCE IN THE EXTENDED. LITTLE CHANGES WERE MADE FROM THE PREVIOUS FORECAST. PATTERN WILL FEATURE SERIES OF WEAKER SHORTWAVES MOVING ACROSS THE REGION. AS MOISTURE INCREASES AGAIN...IT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK INTO THE WEEKEND. TEMPERATURES WILL BE AT OR ABOVE NORMAL. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS CAN BE EXPECTED FOR MOST OF THE AREA THIS TODAY. MVFR TO IFR CONVECTION AND GUSTY SOUTHERLY WINDS ARE POSSIBLE IN ADVANCE OF AN APPROACHING COLD FRONT TODAY...WITH VFR CONDITIONS EXPECTED OUTSIDE OF THEM. MVFR TO IFR CONVECTION WILL COVER MUCH OF THE AREA LATE THIS AFTERNOON AND THIS EVENING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY ON TODAY. .AFTER 06Z TUESDAY... IFR CONDITIONS ARE POSSIBLE IN POST RAIN LOW CLOUDS AND FOG OVERNIGHT INTO TUESDAY MORNING. && WV...NONE. OH...NONE. KY...NONE. VA...NONE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/26 NEAR TERM...JS/MZ SHORT TERM...26 LONG TERM...JB AVIATION...JS
Hazardous weather outlook, Jun 8, 3:28 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 328 AM EDT MON JUN 8 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-090730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 328 AM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS WITH STORMS THAT DEVELOP. AN ISOLATED TORNADO THREAT EXISTS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 12:36 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 PM EDT MON JUN 8 2015
WVZ007-008-081700-
MASON-JACKSON-
1236 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON AND CENTRAL
JACKSON COUNTIES...
AT 1235 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY
SIZED HAIL AND 45 MPH WINDS WAS 7 MILES SOUTHEAST OF POINT
PLEASANT...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...RIPLEY...RAVENSWOOD...SANDYVILLE...LEON...LETART...
COTTAGEVILLE...EVANS...MOUNT ALTO AND LEROY.
LAT...LON 3900 8153 3896 8155 3892 8150 3889 8153
3879 8152 3873 8208 3884 8213 3893 8190
3887 8190 3888 8188 3890 8185 3893 8184
3895 8182 3892 8177 3894 8176 3896 8178
3898 8177 3904 8162
TIME...MOT...LOC 1635Z 248DEG 37KT 3878 8203
WOLFEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:36 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 24 min |
| Jun 8, 1:29 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam, Wayne | 61 min |
| Jun 8, 2:03 PM EDT | Special Weather Statement | RLX | Barbour, Harrison, Taylor | 27 min |
| Jun 8, 2:12 PM EDT | Special Weather Statement | RLX | Lincoln | 33 min |
| Jun 8, 2:33 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan | 42 min |
| Jun 8, 2:56 PM EDT | Special Weather Statement | RLX | Barbour, Lewis, Upshur | 34 min |
| Jun 8, 2:58 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 32 min |
| Jun 8, 3:26 PM EDT | Special Weather Statement | RLX | Raleigh | 34 min |
| Jun 8, 3:31 PM EDT | Special Weather Statement | RLX | Randolph | 59 min |
| Jun 8, 3:56 PM EDT | Special Weather Statement | RLX | Fayette, Raleigh | 34 min |
| Jun 8, 6:21 PM EDT | Special Weather Statement | RLX | Tyler | 39 min |
| Jun 8, 6:31 PM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Mingo, Putnam, Wayne | 29 min |
| Jun 8, 7:02 PM EDT | Special Weather Statement | RLX | Kanawha, Lincoln | 28 min |
| Jun 8, 7:28 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 32 min |
| Jun 8, 6:03 PM EDT | Special Weather Statement | RLX | Boyd, Lawrence | 27 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.